MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063303070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was to be used in the kidney on a stone retrieval procedure on (b)(6) 2022.According to the complainant, the gemini basket was unpacked and found the basket wire was broken.The procedure was cancelled and rescheduled on unknown date since there was no more basket available.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was to be used in the kidney on a stone retrieval procedure on january 03, 2022.According to the complainant, the gemini basket was unpacked and found the basket wire was broken.The procedure was cancelled and rescheduled on unknown date since there was no more basket available.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1: initial reporter address: (b)(6).Block h6: device problem code a0401 captures the reported event of basket wire broken.Block h10: the returned mini gemini was analyzed, and a visual evaluation noted that the basket wire was in a good shape.However, the sheath was found torn and buckled/accordion adjacent to the head shrink.Additionally, the working length was kinked at the middle section.No other issues with the device were noted.The reported event was not confirmed.Based on all available information, it is possible that operational factors such as manipulation and excess of force could cause the working length to kink at the middle section.Once the working length is kinked, it is possible that interaction with the scope and the repeating actuation of the handle cause the tear and buckled/accordion of the sheath.Therefore, the most probable root cause of the failure observed during analysis is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13369000
Report Number3005099803-2022-00219
Device Sequence Number19821552
Product Code FFL
UDI-Device Identifier08714729074311
UDI-Public08714729074311
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Model NumberM0063303070
Device Catalogue Number330-307
Device Lot Number0027302739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown